×

zbMATH — the first resource for mathematics

Extensions and covers for semigroups whose idempotents form a left regular band. (English) Zbl 1237.20055
The generalized prefix expansion \(S^{Pr}\) of an \(\mathcal R\)-unipotent semigroup was proved to be an idempotent pure extension of \(S\) through the second projection \(\eta_S\) which is injective on \(\mathcal L\)-related idempotents [see M. Branco, G. M. S. Gomes, Acta Math. Hung. 123, No. 1-2, 11-26 (2009; Zbl 1188.20070)]. However, not all idempotent pure extensions of an \(\mathcal R\)-unipotent semigroup are of this kind. The first task of this article is to describe such special extensions by means of a variation of a semidirect product of a left regular band by another \(\mathcal R\)-unipotent semigroup; the variation we are talking about is Billhardt’s notion of \(\lambda\)-semidirect product, introduced by B. Billhardt [in Semigroup Forum 45, No. 1, 45-54 (1992; Zbl 0769.20027)] for inverse semigroups.
Let \(S\) be a semigroup and \(E\subseteq E(S)\), where \(E(S)\) denotes the set of all its idempotents. The relation \(\widetilde{\mathcal R}_E\) on \(S\) is defined by the rule that for all \(a,b\in S\), \(a\widetilde{\mathcal R}_Eb\) if and only if \(\{e\in E:ea=a\}=\{e\in E:eb=b\}\).
The authors are interested in semigroups \(S\) in which every \(\widetilde{\mathcal R}_E\)-class contains a unique idempotent of \(E\). In this case, it is denoted by \(a^+\) the idempotent of \(E\) in the \(\widetilde{\mathcal R}_E\)-class of \(a\), so that \(a\mapsto a^+\) is a unary operation on \(S\) and \(S\) may be regarded as an algebra of type \((2,1)\). It is easy to see that \(S\) satisfies the identities \(x^+x=x\), \((x^+)^+=x^+\), \((x^+y^+)^+=x^+y^+\), \(x^+y^+x^+=x^+y^+\), \(x^+x^+=x^+\), \(x^+(xy)^+=(xy)^+\). Conversely, let \(S\) be an algebra of type \((2,1)\) where the binary operation is associative and the unary operation is written as \(^+\), satisfying the above identities. Put \(E=\{a^+:a\in S\}\). Then \(E\) is a subband and for any \(a\in S\), the \(\widetilde{\mathcal R}_E\)-class of \(a\) contains a unique idempotent \(a^+\). If the above conditions hold, then \(E\) is a left regular band. The algebras of type \((2,1)\) satisfying the above identities are called generalized left restriction semigroups and \(E\) is called the distinguished band. The generalized left restriction semigroups satisfying the ample identity \((xy^+)^+x=xy^+\) and the left congruence identity \((xy^+)^+=(xy)^+\) are called glrac semigroups.
Let \(S\) be a glrac semigroup which is a proper \(\mathcal L_F\)-extension of a glrac semigroup \(T\). Then \(S\) is embeddable into a \(\lambda\)-semidirect product of a left regular band by \(T\). After that are formulated and proved covering theorems for generalized left restriction semigroups. In conclusion the authors give a structure theorem for proper left restriction semigroups which may be regarded as an analogue of the McAlister \(P\)-theorem [see D. B. McAlister, Trans. Am. Math. Soc. 196, 351-370 (1974; Zbl 0297.20072)].

MSC:
20M10 General structure theory for semigroups
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Auinger, K., Gomes, G.M.S., Gould, V., Steinberg, B.: An application of a theorem of Ash to finite covers. Stud. Log. 78, 45–57 (2004) · Zbl 1073.20051
[2] Billhardt, B.: On a wreath product embedding and idempotent pure congruences on inverse semigroups. Semigroup Forum 45, 45–54 (1992) · Zbl 0769.20027
[3] Branco, M., Gomes, G.M.S.: The generalized Szendrei expansion of an -unipotent semigroup. Acta Math. Hung. 123, 11–26 (2009) · Zbl 1188.20070
[4] Cockett, J.R., Lack, S.: Restriction categories I: categories of partial maps. Theor. Comput. Sci. 270, 223–259 (2002) · Zbl 0988.18003
[5] Edwards, C.C.: The minimum group congruence on an -unipotent semigroup. Semigroup Forum 18, 9–14 (1979) · Zbl 0422.20047
[6] Fountain, J.: A class of right PP monoids. Q. J. Math. Oxf. 28, 285–330 (1977) · Zbl 0377.20051
[7] Fountain, J.B.: E-unitary dense covers of E-dense monoids. Bull. Lond. Math. Soc. 22, 353–358 (1990) · Zbl 0724.20040
[8] Fountain, J.B., Gomes, G.M.S., Gould, V.: The free ample monoid. Int. J. Algebra Comput. 19, 527–554 (2009) · Zbl 1192.20041
[9] Gomes, G.M.S.: Proper extensions of weakly left ample semigroups. Acta Math. Hung. 109, 33–51 (2005) · Zbl 1094.20034
[10] Gomes, G.M.S.: The generalized prefix expansion of a weakly left ample semigroup. Semigroup Forum 72, 387–403 (2006) · Zbl 1110.20048
[11] Gomes, G.M.S., Gould, V.: Proper weakly left ample semigroups. Int. J. Algebra Comput. 6, 721–739 (1999) · Zbl 0948.20036
[12] Gould, V.: Notes on restriction semigroups and related structures. http://www-users.york.ac.uk/\(\sim\)varg1/gpubs.htm
[13] Gould, V.: Graph expansions of right cancellative monoids. Int. J. Algebra Comput. 6, 713–733 (1996) · Zbl 0866.20048
[14] Gould, V., Hollings, C.: Partial actions of inverse and weakly left E-ample semigroups. J. Aust. Math. Soc. 86, 355–377 (2009) · Zbl 1191.20075
[15] Howie, J.M.: Fundamentals of Semigroup Theory. University Press, Oxford (1995) · Zbl 0835.20077
[16] McAlister, D.B.: Groups, semilattices and inverse semigroups. Trans. Am. Math. Soc. 192, 227–244 (1974) · Zbl 0297.20071
[17] McAlister, D.B.: Groups, semilattices and inverse semigroups II. Trans. Am. Math. Soc. 192, 351–370 (1974) · Zbl 0297.20072
[18] Szendrei, M.B.: E-unitary -unipotent semigroups. Semigroup Forum 32, 87–96 (1985) · Zbl 0564.20037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.